Come join others currently navigating treatment in our weekly Zoom Meetup! Register here: Tuesdays, 1pm ET.
Fill Out Your Profile to share more about you. Learn more...

What’s your Tamoxifen dosage?

Taralynn
Taralynn Member Posts: 45

I’m currently on 20mg tamoxifen daily for the past year. The main side effect is fatigue and it’s killing me. It’s something I’m having a really hard time getting past and I feel my quality of life is suffering.


i see my MO end of this month and I was going to ask her if I can take a break from the Tamoxifen for a few months. I want to see what my “normal” is now. I went from chemo fatigue to radiation fatigue to this fatigue! But I also see that some people take a lower dosage than 20. Maybe I’ll just try to go lower then!


what is your dosage and did it change from when you started? How is your fatigue?? I also take 75mg Effexor for the hot flashes and I read that can also cause fatigue

Comments

  • rogueleft1
    rogueleft1 Member Posts: 7

    taralynn, I am currently taking an AI because I am now post menopausal. But I was taking 20mg of Tamoxifen. I did have the chemo and radiation fatigue and then the fatigue just carried over when I started taking the Tamoxifen. I never found anything to help with it other than a daily nap and that wasn't a permanent sustainable solution. Once I switched to an AI I still saw no improvement. I finally complained about that and joint pain to my PCP. He did check my Vitamin D and B12 and both were low. Fatigue is a symptom of low B12 & D. I was started on a daily B12 and weekly dose of D. I also received monthly B12 shots for 3 months. Over the course of a few weeks I slowly started to feel less fatigue. I also take Effexor for the hot flashes. I'm not sure there is a one size fits all approach to fixing our various side effects, but it is definitely worth a discussion with your MO and see what their recommendations are. Hopefully you find a solution that works for you!

  • Taralynn
    Taralynn Member Posts: 45

    Thank you Rogue! I recently had my annual check up and vitamin D B12 and everything else looked fine.

    I can handle the bone and joint pain, even the hot flashes! But I’m unmotivated to do anything with this fatigue. I sleep at least 8-9 hours a night, wake up exhausted and take an afternoon nap. I have 3 kids and am a single mom so this isn’t really a great way to live! :(

    Very curious what my MO will say. Thanks for your input!!

  • rah2464
    rah2464 Member Posts: 1,192

    Taralynn I really battled intense fatigue for the first three and a half years on tamoxifen, 10 mg twice a day. Once I finally moved thru to menopause my fatigue has lessened to where I can get thru the day without a required nap. At least looking back that seems to be the pattern. I was truly a zombie for a while. Definitely have a conversation with your MO, part of the fatigue/incapacity to start things cycle can be the depressive effect of the medication and a low dose of Efflexor may be what you need. Wishing you the best - keep pushing for what you need.

  • avag
    avag Member Posts: 15

    I couldn’t handle 20mg, so I went down to 10mg. Ask your doctor about the studies that suggest 10 is just as effective as 20m

  • Taralynn
    Taralynn Member Posts: 45

    Rah, thank you for your response! I am currently taking 75mg of Effexor for the hot flashes and I do notice that also really helps with my anxiety! I’ve read that Effexor can also cause fatigue, so I have a ton of questions for my MO. Wish my appt was sooner than the 27th!

  • Taralynn
    Taralynn Member Posts: 45

    that's really good to know Ava! I'll mention that also

  • rah2464
    rah2464 Member Posts: 1,192

    Good luck on your appointment Taralynn, let us know how it goes. ((Hugs))

  • shizle7
    shizle7 Member Posts: 8

    Hi all! Just visited the oncologist yesterday and started today on 10mg Tamoxifen. The dr. said he prefers to start low and then increase. So, I’ll be on 10mg for 2 months and then move to 20mg

  • beach2beach
    beach2beach Member Posts: 245

    I've been on 20mg since Sept, 2017. I take it in the late afternoons. I honestly couldn't pinpoint my tiredness to the pill. Some days I'm good, other days not. I do know one definite affect it has on me is if I drink alcohold an hour or so after taking the pill. I find the pill enhances the affect of alcohol. I used to indulge in smoking a little marijuana prior to BC. I tried it again after starting the tamoxifen and it made my head spin. I'd be a cheap date,,,,one and done. :)